Alert archive / Georgia / River Flood Advisories in 2021
River Flood Advisory 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood advisory at Mar 8, 2021, 2:39 PM EST for Brooks County, Lowndes County, Georgia. It was in force for 1 min.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2021, 2:39 PM EST (19:39 UTC)
- Expired
- Mar 8, 2021, 2:40 PM EST
- In force
- 1 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 29 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1). The gauge peaked at 15.82 ft at Mar 7, 2021, 2:00 PM EST.
- Action stage
- 131 ft
- Minor stage
- 135 ft
- Moderate stage
- 142 ft
- Major stage
- 145 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
967 WGUS82 KTAE 081939 RRA FLSTAE Flood Advisory National Weather Service Tallahassee FL 239 PM EST Mon Mar 8 2021 ...The National Weather Service in Tallahassee has issued a Flood Advisory for the following rivers in Georgia... Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Lowndes and Brooks Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Tuesday morning at 845 AM EST. && GAC027-185-091345- /O.NEW.KTAE.FL.Y.0003.210308T1939Z-210312T0600Z/ /VDSG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 239 PM EST Mon Mar 8 2021 The National Weather Service in Tallahassee has issued a * Flood Advisory for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * From this afternoon to late Thursday night. * At 12:30 PM EST Monday the stage was 134.9 feet. * Action stage is 131.0 feet. * Flood stage is 135.0 feet. * Forecast...The river is expected to fall to 129.4 feet Saturday morning. * Impact...At 135.0 feet, Minor flooding begins. Langdale Park floods. && LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330 $$
1 follow-up statement
082 WGUS82 KTAE 081940 FLSTAE Flood Advisory National Weather Service Tallahassee FL 240 PM EST Mon Mar 8 2021 ...The Flood Advisory is cancelled for the following rivers in Georgia... Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Lowndes and Brooks Counties. GAC027-185-082045- /O.CAN.KTAE.FL.Y.0003.000000T0000Z-210308T1940Z/ /VDSG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 240 PM EST Mon Mar 8 2021 ...The Flood Advisory for the Withlacoochee River above Valdosta (Skipper Bridge Rd) has been cancelled... The Flood Advisory is cancelled for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * At 12:30 PM EST Monday the stage was 134.9 feet. * Flood stage is 135.0 feet. * Forecast...The river is expected to fall to 129.4 feet Saturday morning. && LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood advisory went out at Mar 8, 12:26 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 8, 12:26 PM EST, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1226 PM EST Mon Mar 8 2021 .AVIATION... [Through 18Z Tuesday] A very dry airmass will support clear skies through 18z Tuesday, with little more than high cirrus on Tuesday morning. ECP will experience an upcoming seabreeze wind shift early this afternoon. Otherwise, light easterly flow will prevail at the terminals. && .PREV DISCUSSION [1116 AM EST]... .NEAR TERM [Through Tonight]... No adjustments to the forecast are needed this morning. The 12z TAE sounding revealed a bone-dry sounding, with the Precipitable Water value just short of a record-dry value for this day of the year. As such, skies are clear. Strong surface high pressure is centered this morning over the southern Appalachians. It will only slowly meander to the Carolina coast by Tuesday morning. This movement will cause our light northeasterly low-level flow to become more easterly by this evening, then southeasterly later tonight. As such, a warming trend will be underway, with lows tonight running 3-6 degrees warmer than last night. .SHORT TERM [Tuesday Through Wednesday]... As an upper level ridge over Central CONUS shifts eastward, we can expect the current pattern to continue through the short term. We'll remain mostly clear, dry and continue the gradual warm up trend. Moisture gradually moves back into the region as easterly flow dominates. Expect overnight lows to be in the mid to upper 40s, with daytime highs in the mid 70s. .LONG TERM [Wednesday Night Through Monday]... The short term pattern bleeds into the first half of the long term as we remain under an upper level ridge. Current model guidance has the ridge intensifying over the Gulf, thus our rain chances through Sunday evening are near 0%. A trough of near equal intensity is collocated over SW CONUS where it and the Gulf ridge are playing a synoptic-scale tug-of-war through the end of the long term. Given the intensity of the trough, and the warming/moistening pattern in place over the SE throughout the long term, the PoPs for Sunday evening into Monday steadily increase. If the trough manages to push the ridge off into the Atlantic, the forcing for ascent associated with the trough would provide some rainfall for the region after a week of dry weather. However, if the ridge refuses to budge, the trough will ride over the ridge and our chances for precip decrease. Expect overnight lows to be in the mid to upper 50s through the long term, with daytime highs generally in the mid to upper 70s. .MARINE... Winds and seas will remain elevated through much of the week which will make for rough boating conditions, especially in offshore waters. Elevated easterly flow around 15 knots (and up to 19 knots at times) is expected through much of the week, along with 3 to 5 foot seas. No rain is expected. Small craft should exercise caution as winds and seas will remain elevated for the next couple of days. .FIRE WEATHER... A very dry airmass will be in place today with relative humidity values dropping well down into the 20s this afternoon away from the coast. However, winds will be on the light side, so red flag conditions are not expected. Another dry day is expected for Tuesday, although minimum relative humidity values are expected to be slightly higher than today. .HYDROLOGY... While several area rivers remain in minor flood, no new rainfall is expected through the forecast period. The Apalachicola River at Blountstown will continue to fall through the week. Points along the Suwanee River have also crested and will continue to fall. The Withlacoochee River at Valdosta is forecast to fall out of minor flood today. The Withlacoochee River near Quitman is forecast to crest in minor flood late tonight into Tuesday. The Ochlockonee River at Concord crested on Sunday and should fall out of minor flood on Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 36 72 46 74 51 / 0 0 0 0 0 Panama City 43 70 52 72 55 / 0 0 0 0 0 Dothan 39 69 44 73 49 / 0 0 0 0 0 Albany 36 69 43 73 49 / 0 0 0 0 0 Valdosta 36 71 43 74 49 / 0 0 0 0 0 Cross City 39 74 46 77 51 / 0 0 0 0 0 Apalachicola 45 66 53 69 56 / 0 0 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...Camp LONG TERM...Camp AVIATION...Haner MARINE...Camp FIRE WEATHER...Haner HYDROLOGY...Haner
Nearby
River Flood Advisories in Georgia, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.